Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Gaussian hypergeometric evaluations of traces of Frobenius for elliptic curves


Author: Catherine Lennon
Journal: Proc. Amer. Math. Soc. 139 (2011), 1931-1938
MSC (2010): Primary 11T24, 11G20
Published electronically: November 3, 2010
MathSciNet review: 2775369
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We present here a formula for expressing the trace of the Frobenius endomorphism of an elliptic curve $ E$ over $ \mathbb{F}_q$ satisfying $ j(E)\neq 0, 1728$ and $ q\equiv 1 \pmod{12}$ in terms of special values of Gaussian hypergeometric series. This paper uses methods introduced by Fuselier for one-parameter families of curves to express the trace of Frobenius of $ E$ as a function of its $ j$-invariant and discriminant instead of a parameter, which are more intrinsic characteristics of the curve.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 11T24, 11G20

Retrieve articles in all journals with MSC (2010): 11T24, 11G20


Additional Information

Catherine Lennon
Affiliation: Department of Mathematics, Massachusetts Institute of Technology, 77 Massachusetts Avenue, Cambridge, Massachusetts 02139
Email: clennon@math.mit.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-2010-10609-3
PII: S 0002-9939(2010)10609-3
Received by editor(s): March 22, 2010
Received by editor(s) in revised form: May 28, 2010
Published electronically: November 3, 2010
Additional Notes: This work was supported by the Department of Defense (DoD) through the National Defense Science & Engineering Graduate Fellowship (NDSEG) Program.
Communicated by: Matthew A. Papanikolas
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.